Can Minoxidil (Rogaine) Hair Loss Solution Cause Seborrheic Dermatitis?Thu 13 Dec 2012
I suffer from both Seborrheic dermatitis and androgenic alopecia (genetic hair loss), and recently started liquid minoxdil (Rogaine) to help combat my progressive thinning. However, after starting the minoxidil, I noticed my Seborrheic dermatitis became worse. Because of this, I’m now wondering: can minoxidil cause Seborrheic dermatitis or worsen a pre-existing case? Is there anything I can do to stop this?
As you’re probably aware, Seborrheic dermatitis is an inflammatory skin/scalp condition, where an overproduction of sebum (a waxy, oily coating produced by skin glands) and an inappropriate inflammatory response result in a dandruff-like flaking from the scalp.
Altogether, there are two ingredients in minoxidil solutions that may make the Seborrheic dermatitis worse: alcohol and/or propylene glycol. Knowing this, it may be tempting for minoxidil users with Seborrheic dermatitis to stop the medication altogether. However, minoxidil is still a proven preventive hair loss therapy and stopping the medication may be detrimental to hair loss stabilization and new hair regrowth.
Because of this, a better alternative may be available: utilizing minoxidil/Rogaine foam or switching from the liquid minoxidil to the foam product. Not only does minoxidil foam allegedly contain less alcohol than the liquid minoxidil, but it also does not contain propylene glycol. By utilizing this version of the minoxidil product, hair loss sufferers can reap the benefits of the medication without worsening cases of Seborrheic dermatitis.
Blake Bloxham – formerly “Future_HT_Doc”
Follow our community on Twitter
Watch hair transplant videos on YouTube